Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Resultants of cyclotomic polynomials


Authors: Charles Ching-an Cheng, James H. McKay and Stuart Sui Sheng Wang
Journal: Proc. Amer. Math. Soc. 123 (1995), 1053-1059
MSC: Primary 12E10; Secondary 11R18
DOI: https://doi.org/10.1090/S0002-9939-1995-1242077-8
MathSciNet review: 1242077
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A formula for $ \operatorname{Re} {{\text{s}}_x}({\Phi _a}({x^b}),{\Phi _c}({x^d}))$ is given where $ {\Phi _a}(x)$ denotes the ath cyclotomic polynomial. This extends a result of Lehmer, Diederichsen, and Apostol.


References [Enhancements On Off] (What's this?)

  • [1] T. M. Apostol, Resultants of cyclotomic polynomials, Proc. Amer. Math. Soc. 24 (1970), 457-462, MR 40 #4241. MR 0251010 (40:4241)
  • [2] -, The resultant of the cyclotomic polynomials $ {F_m}(ax)$ and $ {F_n}(bx)$, Math. Comp. 29 (1975), 1-6, MR 51 #3047.
  • [3] C. C.-A. Cheng, J. H. McKay, and S. S.-S. Wang, A chain rule for multivariable resultants, Proc. Amer. Math. Soc. (to appear).
  • [4] F.-E. Diederichsen, Über die Ausreduktion ganzzahliger Gruppendarstellungen bei arithmetisher Äquivalenz, Abh. Math. Sem. Hansischen Univ. 13 (1940), 357-412, MR 2, 4. MR 0002133 (2:4b)
  • [5] W. Feit and J. G. Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 775-1029, MR 29 #3538. MR 0166261 (29:3538)
  • [6] E. Lehmer, A numerical function applied to cyclotomy, Bull. Amer. Math. Soc. 36 (1930), 291-298, Jbuch 56, 861. MR 1561938
  • [7] J. H. McKay and S. S.-S. Wang, A chain rule for the resultant of two homogeneous polynomials, Arch. Math. 56 (1991), 352-361, MR 92a:12006. MR 1094422 (92a:12006)
  • [8] B. L. van der Waerden, Algebra, Volume 1, Frederick Ungar Publishing Company, New York, 1970 (Translated from the 1966 7th German edition), MR 41 #8187a. MR 0263582 (41:8187a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12E10, 11R18

Retrieve articles in all journals with MSC: 12E10, 11R18


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1242077-8
Keywords: Resultant, cyclotomic polynomial, chain rule for resultants
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society